I'm 52 y/o white male. I live alone.
I've been on oxygen for a year now and steroids (Prednisone for 2 years).
I have severe COPD, emphysema. I have had swelling in my legs for a year. My normal weight is 140lbs,I now weigh 185lbs and a week ago I woke up one morning to an extreme heaviness or weakness. All the weigh looks like my belly but my belly is Rock Hard. I am scared as I can barely walk to bathroom without my oxygen taking a nose dive and the heaviness in my body is overwhelming.
Prednisone side effects include fluid retention and increased appetite, with (sometimes) significant weight gain. I strongly suggest that the need and the benefit for you of prednisone therapy be reconsidered. What you have described suggests that the side effects may outweigh the benefits. You should consider requesting a second medical opinion from a lung specialist to assess the diagnosis, the need for oxygen and the optimum medical regimen for you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.